Itinerary / Route

We've chosen the most easy to navigate route offering beautiful scenery and some historical interest sites en route.

We will be cycling from Brighton to Newhaven where we will board the ferry for Dieppe.  We will travel to Paris via coach from Dieppe and then on to our hotel in Versailles.  We will then cycle from Versailles via (Evreux and Liseux) to arrive in Ouistreham which marks the end of the French leg of the cycle.  We will then travel from Ouistreham via coach to arrive in Dieppe where we then board the return ferry back to Newhaven.  Upon arrival in Newhaven we will the cycle the final leg of the journey back into Brighton.

 

Click here for the entire French part of the cycle route

Day 1 - Thursday 4th May 2017

Brighton to Paris (Versailles) via Newhaven Ferry

Click here for the Brighton to Nehaven cycle route in Strava

Click here for the Dieppe ferry to Dieppe City Hall route in Strava

10miles / 41mins + coach travel, lunch and dinner stops

Ferry and overnight stay in Versailles, Paris

7:00 We will depart from the iconic i360 on Brighton and Hove's seafront and head for Newhaven ferry terminal where we will meet the famous British Army Chelsea Pensioners who will wave us off as we set sail for Dieppe

 

9:00 Ferry to Dieppe.

14:00 Arrive in Dieppe (4 hour crossing plus 1 hour time difference)

14:45 Welcome reception with the Mayor of Dieppe at the City Hall

16:00 Depart by coach for Paris

19:00 - 20:00 Arrive Paris for dinner

22:00 Arrive at Eiffel Tower for the 22:30 Brighton Festival launch by the Mayor via live video link from beneath the tower.

23:00 Hotel and sleep in Versailles!

Day 2 - Friday 5th May 2017

Versailles to Evreux

Click here for the 1st part of the cycle route in Strava from Ibis hotel in Versailles to lunch stop at Septeuil

Click here for the 2nd part of the cycle route in Strava from Septeuil to Evreux

55 miles / 3h 40min + 2 hour lunch stop

The second day of the route sets off after breakfast to take in various historical sites and countryside en route to Evreaux

8:00 Breakfast

10:00 Depart Versailles

13:00 lunch stop in Septeuil

17:30 Arrive in Evreaux

 

Leaving behind the magnificent Palace of Versailles, we depart after breakfast and cycle west out of the Ile-de-France region past some beautiful towns and villages and onto the Chemin-de-Paris track before arriving at our lunch stop in Orgerus.  We then proceed along some pretty country lanes and pass through more villages en route to Ivry-la-Bataille where we then head north-west into the Upper Normandy region and arriving in Evreux at about 5pm.  Evreux is situated in the pleasant valley of Iton and it’s cathedral is one of the largest and finest in France.  It is also in Evreux that Julius Caeser wintered eight legions during the battle for Gaul. We will then dine at one of the numerous restaurants in Evreux.

 

Day 3 - Saturday 6th May 2017

Evreaux to Lisieux

Click here for the first part of the cycle route in Strava from Evreux to lunch stop in Bernay

Click here for the second part of the cycle route in Strava from Bernay to hotel in Lisieux

Click here for directions from hotel to restaurant in Lisieux

50 miles / 3h 30min + 2 hour lunch stop

08:00 Breakfast

09:15 Depart Evreaux

13:00 lunch stop in Bernay 

17:00 Arrive in Lisieux

 

Heading north-west from Evreux towards our lunch stop in Beaumont-le-Roger.  This picturesque town (once the home of the adviser to William the Conqueror) is located in the valley of the Risle river on the edge of the largest forest in Normandy.  We will have several cafes to choose from to refuel before setting on our way towards the town of   Bernay for a coffee stop.  Arriving into Liseux at 4pm to allow plenty of time to visit the Basilica of Saint Therese (the 2nd largest pilgrimage site in France after Lourdes).

Day 4 - Sunday 7th May 2017

Lisieux to Ouistreham via Cambremer

Click here for the first part of the cycle route in Strava from Lisieux to Calvados Pierre Huet Distillery

Click here for the second part of the cycle route in Strava from Cambremer to Le Grand Bunker in Ouistreham

Click here for directions from Le Grand Bunker to Hotel Ibis, Ouistreham

Click here for directions from Le Grand Bunker to dormitory in Ouistreham

34miles / 3hrs + 4 hours stopover for lunch & Calvados Distillery Tour

8:00 Breakfast

10:00 Depart Lisieux (only takes 1 hour to cycle to Cambremer)

11:00 Arrive in Cambremer for Calvados Distillery Tour, followed by lunch in Cambremer

14:30 Depart Cambremer

17:00 Arrive Ouistreham - Le Grand Bunker for tour and team photos

18:00 Arrive Hotel - Ibis Styles, 37 rue des Dunes, Ouistreham

19:30 Celebratory Dinner at 'Tommy's Bar'

 

From Lisieux we head West for just an hour’s cycle to join the Cider Route with our first stop at Cambremer - home of the Calvados Pierre Huet distillery.  Sitting on the Cider Route between Lisieux and Caen, this distillery is in a typical Pays d'Auge setting with manor house and orchards.  The Huet distillery is a family-run business established in 1865.  We will have a guided tour at 11am where we will learn how   calvados, cider, pommeau and apple juice are made, how the stills work and the different apple varieties used... A comprehensive visit followed by a tasting session.  We will also stop for lunch at one of the neighbouring restaurants. Following lunch we will cycle a further 2 hours to arrive in Ouistreham which marks the end of our French leg of the journey.  

Day 5 - Monday 8th May 2017

Ouistreham to Brighton (via Dieppe-Newhaven Ferry)

Click here for cycle route in Strava from Newhaven to New Road, Brighton

19km / 11 miles / 1hr + coach travel and lunch 

8:00 Breakfast and Mayoral 'Au Revoir' by the Mayor of Ouistreham

9:00 Depart for Dieppe via coach

11:30 Arrive Dieppe

12:30 Depart Dieppe Ferry

15:30 (-1 hour difference) Arrive Newhaven and cycle back into Brighton

16:45 Arrive into New Road in Brighton through Finish archway for the Brighton Fringe Festival Charity & Community Fun Day with live music & entertainment (all family, friends & colleagues welcome)

17:30 Finishing party and buffet at Spiegel Pub & Garden, New Steine - sponsored by RLF

 

Depart Ouistreham after breakfast and board coach for Dieppe Ferry Terminal.  Board the ferry to Newhaven, arriving at 15:30.  Cycle from Newhaven back to Brighton, arriving through a Finish Banner into New Road where we are holding a Charities afternoon event as part of the Brighton Festival to welcome us in and celebrate our achievement. There will be live music and entertainment by way of a military band, festival musicians, stalls and much more.  Family, friends and   colleagues all welcome. To be followed by a celebratory party and buffet at the Spiegel Pub & Garden in Old Steine Gardens.

  

NB. Travel and Accommodation costs to be paid for by each cyclist.

Please contact our booking agent Joseph at Holiday Time on the details below to make your reservation.

£421 per person when sharing a room £612 for single occupancy

NB. This includes all accommodation for Versailles, Evreaux, Liseux and Ouistreham, the return ferry crossing from Newhaven to Dieppe on Thursday 4th and then from Dieppe to Newhaven on Monday 8th and coach travel within France. 

 

Holiday Time 

T:  +44 (0) 1273 20 36 79

M: +44 (0) 7535 52 99 99

www.Holiday-Time.co.uk